Murdoch University Research Repository

Welcome to the Murdoch University Research Repository

The Murdoch University Research Repository is an open access digital collection of research
created by Murdoch University staff, researchers and postgraduate students.

Learn more

Palindromes in starlike trees

Glen, A.ORCID: 0000-0002-9434-3412, Simpson, J. and Smyth, W.F. (2019) Palindromes in starlike trees. Australasian Journal of Combinatorics, 73 (1). pp. 242-246.

[img]
Preview
PDF - Published Version
Download (81kB) | Preview
Free to read: https://ajc.maths.uq.edu.au/pdf/73/ajc_v73_p242.pd...
*No subscription required

Abstract

In this note, we obtain an upper bound on the maximum number of distinct non-empty palindromes in starlike trees. This bound implies, in particular, that there are at most 4 n distinct non-empty palindromes in a starlike tree with three branches each of length n. For such starlike trees labelled with a binary alphabet, we sharpen the upper bound to 4 n − 1 and conjecture that the actual maximum is 4 n − 2. It is intriguing that this simple conjecture seems difficult to prove, in contrast to the proof of the bound.

Item Type: Journal Article
Murdoch Affiliation(s): School of Engineering and Information Technology
Publisher: Combinatorial Mathematics Society of Australasia
Copyright: © 2019 The author(s).
URI: http://researchrepository.murdoch.edu.au/id/eprint/42923
Item Control Page Item Control Page

Downloads

Downloads per month over past year